# SDR 920DM

- Difficulty date: August 12, 2002
- Submitted: August 13, 2002
- Operation: Air carrier
- Aircraft: N920DM
- Make and model: Piper PA-28R-201T
- Aircraft serial: 28R8231047
- Engine: Cont TSIO360FB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Guide
- Condition: Broken
- Location: Engine
- Part time: 454 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CYLINDER WAS REMOVED FOR LEAKING EXHAUST VALVE BY CUSTOMER.  UPON DISASSEMBLY AND REMOVAL OF LOWER VALVE SPRING RETAINER, THE GUIDE WAS FOUND TO BE IN TWO PIECES.  THE LOWER HALF WAS STILL IN THE CYLINDER HEAD AND ID WAS EXTREMELY WORN AND OVAL SHAPED.  THE FRACTURE HAD OCCURRED JUST BELOW THE FLANGE OF THE GUIDE AT THE CYLINDER HEAD BOSS.
